Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 19, 2021, 1:10 PM CDT for Escambia County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 1:10 PM CDT (18:10 UTC)
- Expired
- Aug 19, 2021, 2:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Escambia County, AL
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WWUS84 KMOB 191810
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Thu Aug 19 2021
ALZ059-FLZ201-203-191900-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
110 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 200 PM CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bratt, or 8 miles southwest of Century, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Century, Flomaton, Jay, Pollard and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3076 8728 3083 8747 3112 8738 3101 8709
TIME...MOT...LOC 1810Z 204DEG 10KT 3087 8735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:51 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 19, 12:51 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1251 PM CDT Thu Aug 19 2021
.NEAR TERM /Now Through Friday/...Currently, an upper level ridge
over the northern Gulf coast continues to shift west, eventually
building north along the Mississippi River Friday as an upper level
low over the northeastern Conus shifts south. A surface trough
stretches southwest over the Appalachians to the Southeast,
splitting a weakly organized surface high over the Southeast. Some
westward shifting of the portion of the surface ridge over Gulf
occurs, bringing a more westerly low level flow to the forecast
area. A northwest to southeast gradient in moisture levels was
analyzed over the forecast area late this morning, ranging from 2.0"-
2.2" northwest of the Alabama River to 1.8"-2.0" southeast. Guidance
is advertising the moister air over northwestern portions of the
forecast area shifting southeast, encompassing more of the forecast
area. By Friday evening, precipitable h20 levels over the entire
forecast area rise into the 2.0"-2.5" range. The latest radar loop
shows scattered to numerous rainshowers with a few embedded
thunderstorms over the forecast area with the greatest concentration
being in the moister airmass northwest of the Alabama.
For this afternoon, highest rain chances remain over the
northwestern half of the forecast area, in the moister air. There
remains a moderate to high chance of damaging downburst winds, with
MlCapes topping out in the 2500-2800J/kg range (2000J/kg or below
southeast of the Alabama), and DCapes topping out in the 700-900J/kg
range. Am still anticipating temperatures topping out in the 90-94
degree range northwest of the Alabama due to the increased cloud
cover and rain cooling, with mid to upper 90s southeast due to
better heating and upper subsidence. Heat Indices still expected to
generally top out in the 101-106 degree range, with a few localities
seeing higher.
Tonight, as the moister air shifts southeast over the forecast area,
this afternoon's rain is expected to last well into the evening
hours before dying off. Am still anticipating convection to
redevelop offshore late tonight as air temperatures over the water
cool to just below water temperatures. With the moist airmass and
residual cloud cover from the day/evenings convection lasting
longer, temperatures falling to levels a bit above seasonal norms
are expected. Low temperatures in the low to mid 70s inland, mid to
upper 70s along the coast.
Friday, with a moist airmass in place, upper subsidence from the
upper ridge decreasing, and some upper level shortwave energy
passing over the forecast area, scattered to numerous showers and
thunderstorms are expected, mainly over our inland counties. The
highest chance of any strong to marginally severe storms shifts to
over our coastal counties, with the best daytime heating and
instability. Instability levels remain rather low, though, topping
out in the 1500-2000J/kg range. DCapes also remain low, topping out
around 400J/kg. Temperatures will see a downward trend from today,
with greater cloud cover inhibiting daytime heating and more rain
cooling from the convection expected to develop. High temperatures
ranging from the upper 80s north of Highway 84 to low 90s along the
I-10 corridor are expected.
/16
&&
.AVIATION...
18Z issuance...At 17z, general VFR conditions were noted with
isolated to scattered rainshowers and thunderstorms. South to
southwest winds 5 to 10 knots were observed across the forecast area.
The convection this afternoon will bring local drops to low end MVFR
levels. Tonight, general VFR conditions are expected, with winds
becoming a light westerly. Friday will see scattered to numerous
showers and thunderstorms, dropping generally VFR conditions to low
to mid MVFR levels at times in the late morning through afternoon.
Northwest to west winds 5 to 10 knots are expected.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 PM CDT this evening through late
Friday night for ALZ265-266.
FL...High Rip Current Risk from 6 PM CDT this evening through late
Friday night for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 19, 12:55 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Thu Aug 19 2021
ALZ053>055-191845-
Clarke AL-Wilcox AL-Monroe AL-
1255 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of north central
Monroe, northeastern Clarke and southwestern Wilcox Counties through
145 PM CDT...
At 1254 PM CDT, Doppler radar was tracking strong thunderstorms
near Fulton, or 6 miles north of Grove Hill, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Grove Hill, Whatley, Pine Hill and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 8781 3186 8787 3202 8751 3162 8739
TIME...MOT...LOC 1754Z 257DEG 16KT 3180 8774
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 19, 1:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Thu Aug 19 2021
ALZ059-FLZ201-203-191900-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
110 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 200 PM CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bratt, or 8 miles southwest of Century, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Century, Flomaton, Jay, Pollard and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3076 8728 3083 8747 3112 8738 3101 8709
TIME...MOT...LOC 1810Z 204DEG 10KT 3087 8735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:04 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 3 days |
| Aug 19, 12:55 PM CDT | Special Weather Statement | MOB | Clarke | 50 min |
| Aug 19, 4:52 PM CDT | Special Weather Statement | MOB | Choctaw | 53 min |
| Aug 19, 5:29 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Aug 19, 6:31 PM CDT | Special Weather Statement | MOB | Butler | 59 min |
| Aug 19, 6:59 PM CDT | Special Weather Statement | MOB | Clarke | 61 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.